Dicloxacillin and Breastfeeding
Dicloxacillin does pass through breast milk in low amounts. As with other penicillins, dicloxacillin is generally considered safe to use while breastfeeding. However, women who nurse while taking this antibiotic should be watchful for possible side effects in their child, such as thrush, nausea, or diarrhea.
Dicloxacillin passes through breast milk in humans. However, as a penicillin antibiotic, it is probably safe for use while breastfeeding, although there are some precautions to consider. Therefore, if you are breastfeeding or plan to start, talk with your healthcare provider before taking this drug.
Research has demonstrated that dicloxacillin, like other penicillins, passes through breast milk in low amounts. Penicillins appear to be safe for use in breastfeeding.
Nonetheless, it is possible that an infant who is exposed to dicloxacillin through breast milk might be at risk for thrush or digestive upset, such as nausea or diarrhea. Mothers who take the drug while breastfeeding should be watchful for these potential problems.
In many situations, the potential risks are so small that it is not worth the hassle or the risk of potentially compromising the mother's breast milk supply to temporarily stop breastfeeding while taking dicloxacillin.
You should discuss dicloxacillin and breastfeeding with your healthcare provider. Each woman's situation is different, and you and your healthcare provider understand your situation best. After considering what you want and expect, as well as your current health situation, the two of you can make a shared decision that is right for you.